Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 18, 2009, 2:00 AM EDT for Randolph County, North Carolina. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 2:00 AM EDT (06:00 UTC)
- Expired
- Jun 18, 2009, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:30 AM EDT | FLASH FLOOD | Asheboro, NC | NUMEROUS TREES KNOCKED DOWN DUE TO FLOOD WATERS BETWEEN 330 AM AND 5 AM. TREES BLOCKED SEVERAL ROADS IN AND AROUND ASHEBORO INCLUDING FILLER ROAD AND OLD FARMER ROAD. |
| Jun 18, 4:19 AM EDT | FLASH FLOOD | 1 S Coleridge, NC | LOG CABIN ROAD FLOODED. A GARBAGE TRUCK WAS STRANDED IN THE FLOOD WATERS. |
| Jun 18, 4:30 AM EDT | FLASH FLOOD | 1 S Asheboro, NC | NUMEROUS ROADS CLOSED DUE TO FLOODING AROUND ASHEBORO INCLUDING HIGHWAY 42 AT GRANTVILLE LANE...UWHARRIE ROAD...AND OLD LIBERTY ROAD. |
| Jun 18, 4:48 AM EDT | FLASH FLOOD | 1 S Asheboro, NC | BASEMENT FLOODED AT 210 SILVER AVE. |
| Jun 18, 4:58 AM EDT | FLASH FLOOD | 6 W Asheboro, NC | RESIDENCE FLOODED AT 351 WEDGEWOOD FOREST DR. |
| Jun 18, 5:08 AM EDT | FLASH FLOOD | 4 Sw Asheboro, NC | RESIDENCE FLOODED AT 891 NEELY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 180600
FFWRAH
NCC151-180900-
/O.NEW.KRAH.FF.W.0015.090618T0600Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
200 AM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 AM EDT
* AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER RANDOLPH COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE ASHEBORO AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
3555 8004
$$
MWS3 follow-up statements
000
WGUS72 KRAH 180623
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
223 AM EDT THU JUN 18 2009
NCC151-180900-
/O.CON.KRAH.FF.W.0015.000000T0000Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
223 AM EDT THU JUN 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
RANDOLPH COUNTY...
AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SHOWERS AND THUNDERSTORM WITH VERY HEAVY RAIN
OVER THE WARNED AREA. THE HEAVIEST RAIN... TWO TO THREE INCHES IN
THE PAST HOUR... HAS FALLEN NEAR ASHEBORO... OVER RICHLAND CREEK AND
CEDAR FORK CREEK. THE POTENTIALLY FLOODING RAIN WILL CONTINUE TO
SPREAD SOUTHEASTWARD ALONG RICHLAND CREEK... IN THE VICINITY OF NC
HIGHWAY FORTY TWO... BETWEEN ASHEBORO AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
3555 8004
$$
MWS000
WGUS72 KRAH 180746
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 AM EDT THU JUN 18 2009
NCC151-180900-
/O.CON.KRAH.FF.W.0015.000000T0000Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
346 AM EDT THU JUN 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
RANDOLPH COUNTY...
AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN
OVER THE WARNED AREA. DOPPLER RADAR PRECIPITATION ESTIMATES INDICATE
THREE TO FIVE INCHES OF RAIN HAVE FALLEN IN THE PAST COUPLE HOURS
FROM NEAR ASHEBORO SOUTHEASTWARD TO COLERIDGE... ALONG RICHLAND
CREEK. INDEED... A NATIONAL WEATHER SERVICE OBSERVER 2 MILES
SOUTHEAST OF ASHEBORO REPORTED 3.71 INCHES OF RAIN IN NINETY
MINUTES. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN THE
CITY OF ASHEBORO... AND ALSO REPORTED THAT HIGHWAY TWENTY TWO
BYPASS... BETWEEN ASHEBORO AND ULAH... HAS BEEN CLOSED DOE TO HIGH
WATER.
DOPPLER RADAR ALSO INDICATED OTHER SWATHS HEAVY RAIN AMOUNTS...
BETWEEN ONE AND THREE INCHES IN THE PAST TWO HOURS... OVER THE
SOUTHERN PORTION OF THE COUNTY FROM MARTHA TO SEAGROVE... AND...
JUST WEST OF RANDLEMAN OVER THE NORTHWESTERN PART OF RANDOLPH
COUNTY.
ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE
OVER THE WARNED AREA... AS SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP OVER THE THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT... WHEN IT IS
HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THIS IS AN EXTREMELY
DANGEROUS.. POTENTIALLY DEADLY SITUATION. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER
GROUND.
&&
LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
3555 8004
$$
MWS000
WGUS72 KRAH 180906
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT THU JUN 18 2009
NCC151-180914-
/O.EXP.KRAH.FF.W.0015.000000T0000Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
506 AM EDT THU JUN 18 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR RANDOLPH COUNTY...
THE INITIAL FLASH FLOOD WARNING... WHICH ENCOMPASSED ALL OF RANDOLPH
COUNTY... HAS EXPIRED.
ANOTHER FLASH FLOOD WARNING... FOR CENTRAL AND SOUTHERN RANDOLPH
COUNTY... SOUTHWESTERN CHATHAM... WESTERN LEE AND MOORE COUNTIES...
REMAINS IN EFFECT UNTIL 745 AM.
LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
3555 8004
$$
MWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:55 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 10:55 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1055 PM EDT WED JUN 17 2009 .SYNOPSIS... FOR ONE LAST DAY...HIGH TEMPERATURES WILL BE BELOW NORMAL AS A HIGH PRESSURE RIDGE NOSES INTO THE REGION FROM NEW ENGLAND. CONSIDERABLE MOISTURE IN THE AIR MAINTAINS UNSETTLED WEATHER...HOWEVER. TEMPERATURES WARM UP QUICKLY FOR THE END OF THE WEEK. MANY LOCATIONS WILL EXPERIENCE HIGHS WELL INTO THE 90S BY FRIDAY...WITH A FEW SPOTS LIKELY TO COME CLOSE TO...IF NOT REACH...THE CENTURY MARK. && .NEAR TERM /THROUGH THURSDAY/... AS OF 1055 PM WEDNESDAY... ISOLATED STRONG/SEVERE CONVECTION EITHER DIMINISHING OR MOVING OUT OF CWA AT 0230Z. AIRMASS REMAINS MOIST WITH PRECIP WATER VALUES 1.7 INCHES. WATER VAPOR IMAGERY DEPICTS POTENTIAL FOR MID LEVEL COOL POOL ASSOCIATED WITH UPPER LEVEL MCV FROM TN VALLEY POSSIBLY AFFECTING REGION OVERNIGHT INTO THU AM. THUS HAVE MAINTAINED A CHANCE POP MOST LOCALES OVERNIGHT AND THU AM OVER THE FAR NORTH. LOCAL NAM-WRF MODEL PERFORMED WELL TONIGHT WITH CONVECTION THAT FORMED OVER THE SOUTHERN PIEDMONT AFTER 22Z THEN PROPAGATED E-SE INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. STILL UNCERTAIN AS TO THE INTENSITY OF THE FOG THAT MAY DEVELOP OVER THE AREA OVERNIGHT/EARLY THU. DID NOT MENTION THICK FOG AT THIS TIME. MID CREW WILL HAVE TO MONITOR. MAX TEMPS THU WILL BE MUCH WARMER THAN PAST FEW DAYS. DOWNSLOPE FLOW WILL HELP TO DRY OUT AIR MASS. WITH BUILDING HEIGHTS ALOFT...AFTERNOON TEMPS NEAR 90/LOWER 90S PROBABLE. UNCERTAIN IF MID 90S REACHABLE AS PERIODS OF CLOUDINESS ASSOCIATED WITH RESIDUAL MOISTURE MAY CUT DOWN ON INSOLATION. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 300 PM WEDNESDAY... WEST TO NORTHWEST FLOW AT THE MID LEVELS INCREASES TO 20 TO 30 KNOTS FRIDAY AND 35 TO 45 KNOTS SATURDAY. THIS WILL ALLOW DOWNSLOPE COMPRESSION WARMING OFF THE MOUNTAINS TO ADVECT EAST ACROSS CENTRAL NORTH CAROLINA. AFTERNOON 850 TO 1000 MILLIBAR THICKNESS POTENTIALLY TO 1335 TO 1345 METERS DURING THE AFTERNOONS. THIS SUPPORTS THE MID TO UPPER 90S FORECAST FOR HIGH TEMPERATURES. CONVECTION CHANCES LESSEN FROM THURSDAY BUT ANY ISOLATED AFTERNOON CELLS COULD BE SEVERE WITH EVAPORATIVE COOLING ENHANCED DOWNDRAFTS. LATE NIGHT LOW CLOUDINESS AND FOG NOT EXPECTED IN THIS DRIER WARMER AIR MASS. OVERNIGHT LOWS 70 TO 75. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... THE UPPER LEVEL PATTERN IN THE EXTENDED PERIOD (ACCORDING TO THE LATEST GFS/ECMWF) SEEMS BEST CHARACTERIZED BY DEEP RIDGING OVER THE MS RIVER VALLEY AND MIDWEST...TROUGHING OFF THE EAST COAST...AND TROUGHING ALONG THE WEST COAST...RESEMBLING AN OMEGA BLOCK. FOR SUN THROUGH WED...CENTRAL NC IS PROGGED TO GENERALLY BE ON THE SUBSIDENT BACKSIDE OF THE UPPER LEVEL TROUGH/LOW JUST OFF THE EASTERN SEABOARD...AND GENERALLY EXPECT DRY CONDITIONS (LITTLE CHANCE FOR PRECIP) THROUGH THE EXTENDED PERIOD. TEMPS LOOK TO BE A BIT ABOVE NORMAL. -VINCENT && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 740 PM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST... WILL ALLOW A MOIST SOUTHEASTERLY FLOW TO CONTINUE OVERNIGHT. SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THROUGH AT LEAST 04Z. THUS... HAVE INCLUDED A TEMPO GROUP FOR THE POTENTIAL FOR SHOWERS... AND REDUCED CIGS AND VISBYS THROUGH 04Z. MCS ACTIVITY LOCATED TO THE WEST OF THE AREA... LOOKS AS IF IT WILL PASS JUST TO THE SOUTHWEST OF THE AREA. THUS... WILL LEAVE OUT MENTION OF SHOWERS AND THUNDERSTORMS FROM THE TAFS AFTER 04Z. CIGS OVERNIGHT WILL BE THE MAIN AVIATION CONCERN FOR THIS TAF FORECAST PERIOD. CURRENTLY... COOL RESIDUAL STABLE AIRMASS CONTINUES TO HOLD ON AT KINT... WITH CIGS IN THE IFR CATEGORY. EXPECT CIGS TO LIFT TO MVFR AT ANYTIME... POSSIBLE BECOMING VFR BRIEFLY THIS EVENING. ELSEWHERE... VFR CIGS ARE EXPECTED OUTSIDE OF SHOWERS THIS EVENING INTO THE EARLY OVERNIGHT HOURS. HOWEVER... GIVEN THE CONTINUED MOIST AIRMASS IN THE LOW LEVELS OF THE ATMOSPHERE... EXPECT LOW STRATUS TO DEVELOP AFTER MIDNIGHT... WITH CIGS DROPPING INTO IFR CATEGORY BY SUNRISE. CIGS SHOULD LIFT BY 15Z AT AREA TERMINALS. VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE 24 HOUR TAF PERIOD AFTER 15Z. HOWEVER... WILL HAVE TO KEEP AN EYE ON THE TRACK OF THE CURRENT MCS OVER NORTHERN MISSOURI... AS THIS MAY AFFECT THE REGION TOMORROW AFTERNOON/EVENING ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA IN CONJUNCTION WITH BETTER SURFACE HEATING. CONFIDENCE AT THIS TIME IS TO LOW TO INCLUDE MENTION IN THE TAFS. LOW LEVEL AIR MASS BEGINS TO HEAT UP THURSDAY AND CONTINUE INTO SUNDAY. OTHER THAN LOCALIZED POCKETS OF FOG...LOW CLOUDINESS AND FOG ARE NOT EXPECTED THURSDAY NIGHT INTO MONDAY. ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE. && .CLIMATE... HIGH TEMPERATURE RECORDS FOR RDU AND GSO: JUNE 19TH: RDU: 102 IN 1944 GSO: 100 IN 1944 JUNE 20TH: RDU: 99 IN 1964 GSO: 99 IN 1963 JUNE 21ST: RDU: 99 IN 1964 GSO: 100 IN 1964 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...WSS SHORT TERM...RLH LONG TERM...VINCENT AVIATION...BSD CLIMATE...
Hazardous weather outlook, Jun 17, 9:20 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 920 PM EDT WED JUN 17 2009 NCZ007>011-021>028-038>041-043-073-074-083-181000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 920 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ042-075>078-084>086-088-089-181000- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 920 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON FRIDAY...TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES ACROSS THE TRIANGLE...SANDHILLS AND COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SANDHILLS AND SOUTHEAST COASTAL PLAIN WHERE HIGH RELATIVE HUMIDITIES MAY ALLOW HEAT INDEX VALUES TO APPROACH 105 DEGREES. HOT CONDITIONS ARE EXPECTED TO CONTINUE ON SATURDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 17, 9:05 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 905 PM EDT WED JUN 17 2009 NCZ041-077-085-086-088-180215- WAKE-HARNETT-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...RALEIGH...LILLINGTON...LAURINBURG... RAEFORD...FAYETTEVILLE 905 PM EDT WED JUN 17 2009 ...BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE SANDHILLS AND AREAS SOUTH OF RALEIGH... A BAND OF SHOWERS WILL CROSS THE SANDHILLS AS WELL AS SECTIONS OF CHATHAM AND SOUTHERN WAKE COUNTIES THROUGH 10 PM. THE HEAVIER SHOWERS WILL PRODUCE BETWEEN 1.5 AND 2 INCHES IN LESS THAN AN HOUR. THESE HEAVIER SHOWERS WILL AFFECT SUCH PLACES AS LAURINBURG...RAEFORD...POPE AIR FORCE BASE...FORT BRAGG...FAYETTEVILLE...TIMBERLAKE...NEW HILL...FUQUAY-VARINA...AND LILLINGTON. HEAVY RAINS MAY FLOOD INTERSECTIONS...DITCHES AND UNDERPASSES. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
Special weather statement, Jun 17, 9:50 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT WED JUN 17 2009 NCZ085-180215- SCOTLAND- 950 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 1015 PM EDT... AT 950 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAURINBURG...DRIFTING SOUTHEAST. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAURINBURG...AND... EAST LAURINBURG. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Local storm report, Jun 17, 10:42 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 5 SSW LAURINBURG 34.69N 79.51W
06/17/2009 E0.75 INCH SCOTLAND NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT SCOTCH
MEADOWS GOLF COURSE, SOUTH OF LAURINBURG, NC.
&&
TDHSpecial weather statement, Jun 17, 11:21 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1121 PM EDT WED JUN 17 2009 NCZ008-025-180415- DURHAM-GRANVILLE- 1121 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN GRANVILLE AND NORTHERN DURHAM COUNTIES THROUGH 1215 AM EDT... AT 1120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUTNER...OR ABOUT 9 MILES WEST OF CREEDMOOR...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUTNER...STEM... CREEDMOOR. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING SMALL LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BSD
Special weather statement, Jun 18, 12:36 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1236 AM EDT THU JUN 18 2009 NCZ026-041-180530- FRANKLIN-WAKE- 1236 AM EDT THU JUN 18 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN FRANKLIN AND NORTHERN WAKE COUNTIES THROUGH 130 AM EDT... AT 1236 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WAKE FOREST...OR ABOUT 11 MILES SOUTHEAST OF CREEDMOOR...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLS LAKE...WAKE FOREST...AND...YOUNGSVILLE...ROLESVILLE. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:21 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 3 hr |
| Jun 17, 10:20 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 22 min |
| Jun 17, 11:37 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 53 min |
| Jun 18, 4:14 AM EDT | Areal Flood Advisory | RAH | Chatham, Moore | 3 hr |
| Jun 18, 4:40 AM EDT | Flash Flood Warning | RAH | Chatham, Lee, Moore, Randolph | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.